Sick and Tired

It’s been a difficult ride lately.  I’ve been sharing for a long time now that I’ve been dealing with depr3ssion.  I mean, yeah, I live with it daily, but it’s been beating me beyond normal wear and tear.  I met with my therapist on Wednesday and we discussed this.  He was surprised that I have been unsuccessful getting my pdoc to adjust my meds a bit.  This became especially true when I told him I’ve been having suicide ideation.  I’m not one who goes running to the doc to get more or different drugs every time the wind blows.  Psych meds have vastly improved my life, but I know their risks and treat them with great respect.  My pdoc knows this, which is why it’s surprising that he hasn’t been listening to me.   At my next appointment I am going to adamantly let him know that my meds MUST be adjusted.  While the depression has been eating me out on the inside, I’ve been hiding it pretty well on the outside, but that is getting more difficult to do.

One thing the depression and anxiety is affecting is my ability to read.  Reading other blogs is normally part of my daily routine, but I’ve been doing very little of it lately.  I’ve struggled enough reading for my English class.  That wears me out.  Blog posts that are around 900 words or more are especially difficult, or should I say, damn near impossible.  Instead, I’ve been vegin’ out in my chair watching tv, and I am normally not a tv watcher. I’m really getting sick and tired of this.

There is one positive aspect of being depressed all the time: I never run out of ideas to post about.  How’s that for a silver lining?

  18 comments for “Sick and Tired

  1. October 16, 2013 at 12:27

    Thank you for sharing. As someone who struggles with depression, I understand where you are coming from. Writing in general, and writing about it has helped me a great deal. I hope that you find a way out. It is tough going, but there is strength and honesty in what you write so I trust that you will be able to overcome it, or at least overcome it enough so that the Black Dog’s bark is kept at bay. Whether it will ever go away I do not know. I certainly hope so, but at the howling is losing its strength each day and that gives me the power to keep going.
    Thank you again. I don’t know if this will help in any way, but I will share it with you, just in case: http://shardsofsilence.wordpress.com/2013/08/29/breaking-the-silence-on-depression-2/
    Warm regards,
    Vic

  2. Cat
    October 13, 2013 at 04:19

    Pdocs are never easy to deal with, in my exp. I also don’t mess around with meds. I guess there is only so much can be achieved by them, the rest is down to us. But, when our mood is permanently low, it’s sometimes necessary to have a readjustment. I’m going through a similar difficult time and it is so very difficult to concentrate to read for too long. Often, I struggle to read a paragraph! Hope things pick up for you soon. Good luck with the Pdoc.

  3. October 12, 2013 at 11:38

    Wow, I have not visited lately and just caught myself up on your posts. I missed your birthday! The Big FIVE OH. Happy birthday, Brad, and I hope that eventually, being 50 will free you to just become the you that you were born to be, with no preconceived notions of what is acceptable (weight, sexual orientation, brain chemistry, how often you blog, what your income should be, how many classes you can take toward your goals,,,,) Just a word of advice. Having recently had suicidal ideation myself this year, I can tell you that a pdoc that isn’t concerned when you voice this, is a pdoc that you should be saying bye-bye to. Also, psychotherapy is very, very helpful for anyone who struggles with their mental health and is willing to look at the way their mind has worn a groove into the brain tissue with the ‘comfortable’ patterns of thinking, processing, and evaluating life’s stresses. Be well, my friend, and take good care of yourself.

    • Bradley
      October 12, 2013 at 15:26

      As of yet, I’ve only told my pdoc that I’ve been feeling too low. I haven’t told him about the suicide ideation because that’s relatively new in this go around. I feel confident we’ll work together for a solution when I discuss that with him.

  4. October 12, 2013 at 09:51

    I’m sorry this is happening to you at the minute. I can relate to the frustration of not being able to read- I haven’t been able to read for months. I hope that your meetings with your doctors sort your meds out and that you feel less awful soon. x

    • Bradley
      October 12, 2013 at 12:40

      I’m pretty sure my next visits with my therapist and my pdoc will go well. I just need to learn to express what’s going on with me in a matter that they’ll understand.

      • October 12, 2013 at 14:17

        I hope that goes well for you. I’m sure you have heard this before but I keep getting told to be as honest as possible and also mention every little thing. X

        • Bradley
          October 12, 2013 at 15:30

          Thank you for the reminder. I’m very open and honest. The only time I’m not is when I forget what I want to say. I always tell myself to write things down for the next time and then I forget to do that too. lol

  5. October 12, 2013 at 08:16

    Bradley, it’s concerning when you mention having suicidal thoughts. Please make sure you make the time to sit and chat with your professional doctor about this, and have a deep conversation on what drugs needs to be increased, decreased, removed or something completely new. The word ‘suicide’ should have rang alarm bells. Something obviously is not working, so please sort it out as a matter of urgency.

    As for long blog posts, I know what you mean. Unless I already know the blog author, I don’t have the time to read extra long blog posts anymore, it’s really time consuming on my part, and just because it’s long, doesn’t mean it’s quality content.

    Keep writing Bradley.

    • Bradley
      October 12, 2013 at 12:32

      I appreciate your concern, RPD, but I’m doing ok. Depressed, but ok. 🙂

  6. October 11, 2013 at 22:07

    Have you considered trying psychoanalysis? I know one Professor of Philosophy who was a sceptic, but found that it was sufficiently effective that he trained and became a psychoanalyst himself! That, to me, speaks volumes.

    Regardless, I’m pulling for you, so feel the love. It’s genuine.

    • Bradley
      October 12, 2013 at 00:04

      I haven’t tried psychoanalysis. Because I’m on disability my Medicare covers the cost if my psychologist and my psychiatrist is provided by the Los Angeles Department of Mental Health. Unfortunately my options are limited.

      Thank you for the kind words.

  7. October 11, 2013 at 13:23

    I know both of those sets of feels. And yeah, I tend to not read any blog posts in excess of 600-700 words these days. My brain completely shuts down at the thought.

    • Bradley
      October 11, 2013 at 14:34

      It’s good to know I’m not the only one with the reading difficulty. My brain can only handle so much at a time. It’s like someone telling a long story. I would probably be lost after the first 3 minutes.

      • October 12, 2013 at 01:20

        Well, I’ve always figured it’s trying to make the most of limited resources. So while people might mean well going on at length, they might have missed the point and resources of the audience reading it. Not to say that the occasional long post is a bad thing (we all have more to say sometimes, after all), but that those who habitually do it tend to make me resent them a wee bit, and skip their posts.

        • Bradley
          October 12, 2013 at 22:14

          Off the top of my head I know a couple of very good writers who write extremely long posts each day. As you mentioned I kind of resent it because I just can’t enjoy their writing. Like everyone, I write long posts from time to time, but usually I’ll split a post into multiple days if I go to long.

  8. October 11, 2013 at 11:06

    It’s great that you can find a silver lining! I’ve never experienced the difficulty with reading you have — at least not from the depression — but it must be very annoying. When they first started me on antipsychotics I took stelazine and one side effect was blurry vision. Different reason, but more or less the same problem, difficulty reading. Since reading is one of my favorite leisure activities it was depressing in itself. I was glad when they switched me to a newer drug that didn’t have so many side effects, except it did cause me to gain a lot of weight. Oh, well.

    • Bradley
      October 11, 2013 at 11:22

      Yeah, that’s one of the frustrating thing about meds, you sometimes have to base your choice on which will have the least side effects on you.

No Comments Make Me Sad

%d bloggers like this: